Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 103, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2020, 8:06 PM CDT for Adair County, LeFlore County, Sequoyah County, Oklahoma; 4 counties in Arkansas. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2020, 8:06 PM CDT (01:06 UTC)
- Expired
- Apr 24, 2020, 9:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR, Washington County, AR, Adair County, OK, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 26 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 8:37 PM CDT | TSTM WND DMG | 2 N Mountainburg, AR | SEVERAL TREES DOWN. TIME ESTIMATED VIA RADAR. |
| Apr 24, 8:38 PM CDT | TSTM WND DMG | Dyer, AR | DYER PD REPORTED TREE DOWNED ONTO A HOUSE. |
| Apr 24, 8:54 PM CDT | TSTM WND DMG | Cecil, AR | REPORT FROM 911 CALL CENTER OF A LARGE TREE DOWNED NEAR INTERSECTION OF HWY 41S AND HWY 96. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 3:44 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted.
180
WUUS54 KTSA 250106
SVRTSA
ARC033-047-131-143-OKC001-079-135-250200-
/O.NEW.KTSA.SV.W.0103.200425T0106Z-200425T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
806 PM CDT Fri Apr 24 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Western Franklin County in west central Arkansas...
Crawford County in northwestern Arkansas...
Sebastian County in west central Arkansas...
Southern Washington County in northwestern Arkansas...
Eastern Sequoyah County in east central Oklahoma...
Southeastern Adair County in northeastern Oklahoma...
Northeastern Le Flore County in southeastern Oklahoma...
* Until 900 PM CDT.
* At 806 PM CDT, severe thunderstorms were located along a line
extending from 3 miles east of Stilwell to 5 miles northwest of
Roland to 7 miles north of Bokoshe, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Fort Smith... Van Buren...
Stilwell... Charleston...
Cedarville... Mountainburg...
Natural Dam... Greenwood...
Alma... Barling...
Pocola... Muldrow...
Roland... Lavaca...
Spiro... Arkoma...
Mulberry... Dyer...
Hackett... Bonanza...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 32.
Interstate 40 in Oklahoma between mile markers 313 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 44.
LAT...LON 3543 9389 3510 9416 3522 9482 3529 9482
3549 9465 3582 9469 3581 9396 3576 9396
3577 9388
TIME...MOT...LOC 0106Z 275DEG 34KT 3579 9457 3549 9458 3529 9475
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
254
WWUS54 KTSA 250131
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
831 PM CDT Fri Apr 24 2020
OKC001-135-250140-
/O.CAN.KTSA.SV.W.0103.000000T0000Z-200425T0200Z/
Sequoyah OK-Adair OK-
831 PM CDT Fri Apr 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEQUOYAH AND
SOUTHEASTERN ADAIR COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern and west central Arkansas...and southeastern and east
central Oklahoma.
LAT...LON 3543 9389 3514 9413 3514 9414 3510 9416
3520 9468 3531 9453 3530 9449 3533 9450
3535 9448 3537 9449 3538 9443 3547 9445
3555 9441 3576 9449 3582 9450 3581 9396
3576 9396 3577 9388
TIME...MOT...LOC 0130Z 274DEG 34KT 3571 9440 3547 9432 3527 9450
$$
ARC033-047-131-143-OKC079-250200-
/O.CON.KTSA.SV.W.0103.000000T0000Z-200425T0200Z/
Franklin AR-Crawford AR-Sebastian AR-Washington AR-Le Flore OK-
831 PM CDT Fri Apr 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WESTERN FRANKLIN...CRAWFORD...SEBASTIAN...SOUTHERN WASHINGTON AND
NORTHEASTERN LE FLORE COUNTIES...
At 830 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northwest of Lee Creek to 2 miles northeast of
Van Buren to 2 miles north of Pocola, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Fort Smith... Van Buren...
Charleston... Cedarville...
Mountainburg... Natural Dam...
Greenwood... Alma...
Barling... Pocola...
Lavaca... Spiro...
Arkoma... Mulberry...
Dyer... Hackett...
Bonanza... Winslow...
Chester... Rudy...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 32.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 44.
LAT...LON 3543 9389 3514 9413 3514 9414 3510 9416
3520 9468 3531 9453 3530 9449 3533 9450
3535 9448 3537 9449 3538 9443 3547 9445
3555 9441 3576 9449 3582 9450 3581 9396
3576 9396 3577 9388
TIME...MOT...LOC 0130Z 274DEG 34KT 3571 9440 3547 9432 3527 9450
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:30 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 24, 6:30 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 630 PM CDT Fri Apr 24 2020 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Strong to severe thunderstorms have developed over eastern OK and will continue to move east. Threat has passed KTUL/KRVS/KBVO and will shift into NW AR/SE OK sites between 00-03z. Rapid deterioration in flight conditions will accompany storms with some potential for sfc wind gusts aoa 40knots. Gusty w-nw winds will occur behind cold front tonight with MVFR ceilings spreading over much of the area. Conditions should improve across eastern OK by 12z Saturday, with low ceilings persisting across NW AR into Saturday afternoon. && .PREV DISCUSSION... /Issued 353 PM CDT Fri Apr 24 2020/ DISCUSSION... Strong to severe thunderstorms are expected to develop soon across northeast Oklahoma just ahead of a cold front, with the activity building south into southeast Oklahoma over the next 2-3 hours. Large hail and damaging winds will be main severe weather threats, with an isolated tornado threat across mainly far southeast Oklahoma. The biggest limiting factor for tornadoes is the lack of deep low level moisture, although surface dewpoints may reach the lower 60s near the Red River just ahead of the storms. Storms will move east of the area by late evening, but a few showers will remain possible overnight mainly across northwest Arkansas and far northeast Oklahoma. After a dry and mild weekend, shower and thunderstorm chances will return late Sunday night and Monday as an upper level disturbance moves across the area. A cold front will move across the area late Tuesday and Tuesday evening bringing another round of showers and storms, along with the potential for severe weather. Dry and mild weather will return for the latter half of next week. The GFS is more aggressive than the ECMWF with another system at the tail end of the forecast period, and will side with the ECMWF for now keeping next Friday dry. Raised pops from the National Blend of Models forecast for late Sunday night and Monday. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....14
Hazardous weather outlook, Apr 24, 4:58 PM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
458 PM CDT Fri Apr 24 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
458 PM CDT Fri Apr 24 2020
...SEVERE WEATHER EXPECTED THIS EVENING...
This Outlook is for Northwest and West Central Arkansas as well
as much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Limited.
AREA...Far Southeast Oklahoma.
ONSET...After 6 pm.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing in eastern Oklahoma...after 7 pm in Arkansas.
AREA AT GREATEST RISK...Along and South of Interstate 40.
FLASH FLOOD and HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...Mid Evening.
DISCUSSION...
Strong to severe thunderstorms have developed over northeast
Oklahoma and will continue to build south early this evening, with
storms moving into western Arkansas after about 7 pm. Instability
and wind shear both are greater farther to the south, making the
threat of significant severe weather greater along and south of
I-40. Conditions do appear favorable for both large hail and
locally damaging wind gust potential. Hail to golfball, and
possibly tennis ball, size is possible with the most intense
storms. Additionally, some storms across far southeast Oklahoma will
have a limited tornadic potential, especially near the Red River
valley. Storms will move further east by late evening with the
severe weather risk ending by midnight. Locally heavy rainfall is
possible across eastern Oklahoma and western Arkansas. Given the
recent rainfall, any heavier amounts could quickly increase flash
flooding concerns.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...No Hazards.
SUNDAY through MONDAY...Thunderstorm Potential.
TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY through THURSDAY...No Hazards.
EXTENDED DISCUSSION...
Gusty northerly winds which develop Friday evening will
persist into the day Saturday. Dry and mild conditions are
expected through the weekend, with thunderstorm chances returning
Monday into Tuesday.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Apr 24, 7:01 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 6 NW MCALESTER 34.99N 95.84W
04/24/2020 E1.00 INCH PITTSBURG OK EMERGENCY MNGR
&&
JDSLocal storm report, Apr 24, 7:15 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
715 PM CDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL CROWDER 35.12N 95.67W
04/24/2020 E0.75 INCH PITTSBURG OK PUBLIC
&&
JDSLocal storm report, Apr 24, 7:20 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
720 PM CDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 5 NE MCALESTER 34.98N 95.71W
04/24/2020 E0.88 INCH PITTSBURG OK EMERGENCY MNGR
HIGHWAY 69 AND SH 113
&&
JDSLocal storm report, Apr 24, 7:25 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL GORE 35.53N 95.12W
04/24/2020 E0.75 INCH SEQUOYAH OK EMERGENCY MNGR
GORE PD REPORTED DIME HAIL, HEAVY RAIN, AND 35 TO 40 MPH
WINDS.
&&
JDSLocal storm report, Apr 24, 7:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL WILBURTON 34.92N 95.31W
04/24/2020 E0.88 INCH LATIMER OK EMERGENCY MNGR
&&
JDSLocal storm report, Apr 24, 8:06 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
806 PM CDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 5 S HARTSHORNE 34.77N 95.56W
04/24/2020 E1.25 INCH PITTSBURG OK TRAINED SPOTTER
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:00 PM CDT | Special Weather Statement | TSA | Pittsburg | 30 min |
| Apr 24, 7:02 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 43 min |
| Apr 24, 7:03 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 42 min |
| Apr 24, 7:09 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 24 min |
| Apr 24, 7:15 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 30 min |
| Apr 24, 7:30 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Muskogee, Pittsburg, Pushmataha | 60 min |
| Apr 24, 7:34 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, LeFlore, Muskogee, Sequoyah | 56 min |
| Apr 24, 7:40 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 50 min |
| Apr 24, 8:07 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 68 min |
| Apr 24, 8:08 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha | 67 min |
| Apr 24, 8:46 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Sebastian | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.